Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 65, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 17, 2003, 10:00 AM EDT for Tucker County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2003, 10:00 AM EDT (14:00 UTC)
- Expired
- Jun 17, 2003, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 171401 FFWPBZ WVC093-171800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1000 AM EDT TUE JUN 17 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 200 PM EDT * AT 959 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS MOVING ACROSS THE COUNTY. RUNOFF WILL BE RAPID TO CAUSE FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS...PARSONS... SAINT GEORGE...HENDRICKS AND PIERCE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:20 AM EDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 17, 3:20 AM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 AM EDT TUE JUN 17 2003 SHORT WAVE MOVING INTO THE OHIO VALLEY LATER TODAY WILL BRING AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. INCREASING LOW LEVEL JET THIS AFTERNOON INTO EARLY TONIGHT WILL BRING HIGH LOW LEVEL MOISTURE TO SUPPORT TSTSMS WITH HEAVY DOWNPOURS. FLASH FLOOD MAY OCCUR WHERE THESE THUNDERSTORMS PERSIST...ESPECIALLY IN THE SOUTHERN COUNTIES WHERE RAIN OVER THE PAST SEVERAL DAYS HAS INCREASED SOIL MOISTURE CONTENT. THE RISK OF SHOWERS AND THUNDERSTORMS WILL SUBSIDE LATER TONIGHT INTO WEDNESDAY...BUT A COLD FRONT WILL MOVE ACROSS THE DISTRICT WEDNESDAY NIGHT INTO THURSDAY MORNING. SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBE AS THE FRONT MOVES ACROSS THE DISTRICT. THE FRONTAL PASSAGE WILL USHER IN DRY WEATHER CONDITIONS FOR THE WEEKEND. .PBZ... MD...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES PAZ020>021... PAZ029>032. WV...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. RSD
Hazardous weather outlook, Jun 17, 5:04 AM EDT, 4 hours 56 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 504 AM EDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THUNDERSTORMS WITH HEAVY DOWNPOURS TODAY AND TONIGHT MAY CAUSE FLASH FLOODING WHERE STORMS PERSIST IN SOUTHEAST OHIO...SOUTHWEST PENNSYLVANIA... NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ON WEDNESDAY COULD CAUSE FLOODING IN LOW LYING AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.
In the hours before
Special weather statement, Jun 17, 5:11 AM EDT, 4 hours 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT TUE JUN 17 2003 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE TODAY AND TONIGHT... THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE TODAY AND TONIGHT. WHERE THE HEAVY DOWNPOURS PERSIST...FLASH FLOODING MAY OCCUR. THE MOST LIKELY TIME PERIOD FOR THE HEAVY RAINFALL WILL BE THIS AFTERNOON AND EARLY TONIGHT. AREAS THAT HAVE RECEIVED SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS MAY BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. RESIDENTS IN FLASH FLOOD PRONE AREAS ALONG STREAMS AND CREEKS SHOULD REMAIN ALERT FOR RAPIDLY RISING STREAM LEVELS. SPOTTERS SHOULD REPORT ANY RAINFALL AMOUNTS OF ONE INCH OR MORE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:29 AM EDT | Flash Flood Warning | PBZ | Marion | 4 hr |
| Jun 17, 11:10 AM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.